Giant subcutaneous hematoma with hemorrhagic shock induced by goserelin acetate injection for prostate cancer: Report of a case - Abstract

A 87-year-old man was diagnosed with prostate cancer (cT2aN0M0 Gleason score 4+4 with initial prostate specific antigen of 23.4 ng/ml).

Prostate cancer was treated with combined androgen blockade (goserelin acetate plus flutamide). He was administered goserelin acetate depot injection without any complications as an outpatient. However, 5 hours after he left the hospital, he came back to the hospital, complaining of lower abdominal pain. Abdominal computed tomography revealed a giant subcutaneous hematoma in the lower abdomen. Hemoglobin was 6.9 g/dl and blood pressure was lower than 80 mmHg. He was admitted and given a blood transfusion. Because of pre-disseminated intravascular coagulation score 6, it was hard to antagonize warfarin by Vitamin K (he had taken warfarin because of atrial fibrillation). Arteriography was performed and injury to a branch of the lower epigastric artery was found. Transcatheter arterial embolization was performed at the same time. Injecting goserelin acetate may cause severe arterial injury.

Written by:
Tashiro K, Kimura S, Naruoka T, Furuta N, Egawa S.   Are you the author?
The Department of Urology, (the) Third Hospital of Jikei University School of Medicine; The Department of Urology, Jikei University School of Medicine.

Reference: Hinyokika Kiyo. 2014 Sep;60(9):455-8.


PubMed Abstract
PMID: 25293802

Article in Japanese.

UroToday.com Prostate Cancer Section

E-Newsletters

Newsletter subscription

Free Daily and Weekly newsletters offered by content of interest

The fields of GU Oncology and Urology are rapidly advancing. Sign up today for articles, videos, conference highlights and abstracts from peer-review publications by disease and condition delivered to your inbox and read on the go.

Subscribe